MAUDE Adverse Event Report: DATASCOPE CORP. SENSATION 7FR. 40CC IAB WITH ACCESSORIES, US ONLY; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. SENSATION 7FR. 40CC IAB WITH ACCESSORIES, US ONLY; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0470-01U
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician met resistance while inserting the intra-aortic balloon (iab) through the sheath.The iab was removed and a new one was inserted without further issue.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Occupation: respiratory therapist (rt).Additional reporter: dr.(b)(6).The product has been returned to the manufacturer but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Complaint record id # (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: one photograph was provided by the facility.The photograph were analyzed during the evaluation.The product was returned with the membrane completely unfolded and blood was found on the catheter tubing.The sheath was not returned for evaluation.A kink was found on the catheter tubing approximately 75.4cm from the iab tip.Additionally, a bend was found on the inner lumen approximately 25.9cm from the iab tip.The one-way valve and guidewire were also returned.The one-way valve was vacuum tested, and it held vacuum.A laboratory insertion test was unable to be performed due to the membrane being unfurled.An underwater leak test of the balloon, catheter, y-fitting and extracorporeal tubing was performed, and no leaks were detected.We are unable to confirm the reported difficulty during insertion because of the returned condition of the catheter and we are unable to mimic the clinical setting.Per ifu the one-way valve must be aspirated to 30cc while leaving the one-way valve in place attached to the extracorporeal tubing leur to ensure vacuum is maintained throughout insertion.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).

Brand Name
SENSATION 7FR. 40CC IAB WITH ACCESSORIES, US ONLY
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key19973401
Report Number2248146-2024-00498
Device Sequence Number17904382
Product Code DSP
UDI-Device Identifier10607567109558
UDI-Public(01)10607567109558(10)3000367863(17)270228(11)240228
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063525
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0470-01U
Device Catalogue Number0684-00-0470-01U
Device Lot Number3000367863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight86 KG